|reducing kaletra to reduce side effects
Sep 12, 2006
Dr Frascino. I have been on kaletra/tenofovir for over 3yrs and have added 3TC in the last 6 months I have moderate lipoatrophy (bit more than moderate in neck /hands etc.) I was previously taking 666mg of Kaletra and 165mg ritonavir per day.Since I have switched to new form of Kaletra .I am back on the full dose 800/200mg. I had a drug level test while taking the old form and it was still well over the high limit. Is it safe to reduce the kaletra to 2tabs morning 1 at night. Iwould stiil be getting 90% of my total I was getting on the old form ,but 75%of the evening dose.Am concerned about further fat loss. I'm also unsure whether I would get viral rebound.(also having lot of probs with insomnia) . Viral load <50 copies,980 t cells 22yrs poz. Thanks for your help. Regards John
| Response from Dr. Frascino
Without knowing more about your size (weight) or factors affecting your metabolism and/or absorption of Kaletra (lopinavir/ritonavir), I'm very reluctant to comment on reduced dose therapy. My suggestion would be to discuss this with your HIV specialist and perhaps even get a second opinion from another HIV specialist if you remain uncertain.
For your lipoatrophy concerns, I'd suggest you review the information in The Body's new lipoatrophy resource center. (You can access it via the Quick Links on The Body's homepage.) I contributed a podcast to the new resource center.
Good luck! I'm here if you need me.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Pain In Penis After Topping With Condom Does It Mean I Have HIV
- Sore On Penis After Touching Sperm Worried I Have HIV
- Testicular Pain After Receptive Anal Sex With Condom Does It Mean I Have HIV
- White Bumps After Getting Scratched Worried I Have HIV
- White Discharge After Sensual Massage Worried I Have HIV
- Emotional Effects Of Stds
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.